Alert archive / New Jersey / Special Weather Statements in 2014
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jun 9, 2014, 7:12 AM EDT for Middlesex County, Monmouth County, New Jersey. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2014, 7:12 AM EDT (11:12 UTC)
- Expired
- Jun 9, 2014, 9:15 AM EDT
- In force
- 2 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Middlesex County, NJ, Monmouth County, NJ
The radar
The Philadelphia radar (KDIX), 41 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 11.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1878 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
423
WWUS81 KPHI 091112
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
712 AM EDT MON JUN 9 2014
NJZ012>014-091315-
EASTERN MONMOUTH NJ-MIDDLESEX NJ-WESTERN MONMOUTH NJ-
712 AM EDT MON JUN 9 2014
...SHOWERS WITH LOCALLY HEAVY DOWNPOURS WILL AFFECT MIDDLESEX AND
MONMOUTH COUNTIES...
AT 708 AM EDT...SHOWERS WITH THE HEAVIEST RAIN WERE LOCATED FROM
MONMOUTH JUNCTION TO TOMS RIVER...MOVING NORTHEAST AT 20 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.
THE HEAVIEST RAIN WITH THESE SHOWERS WILL BE NEAR DAYTON AROUND 715
AM...MILLTOWN AROUND 730 AM...EDISON AROUND 745 AM...SEWAREN AROUND
800 AM...PORT READING AROUND 815 AM AND SANDY HOOK AROUND 830 AM.
PLEASE TAKE ROADWAYS NOT AFFECTED BY PONDING AND POOR DRAINAGE
FLOODING.
OTHER SHOWERS WITH HEAVIER RAIN WILL CONTINUE TO AFFECT THE AREA.
LAT...LON 4011 7402 4009 7408 4014 7411 4010 7415
4011 7424 4017 7426 4017 7439 4013 7447
4021 7455 4027 7448 4036 7463 4061 7431
4061 7421 4047 7425 4043 7400 4048 7402
4048 7401 4045 7396
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 9, 6:30 AM EDT, 42 minutes earlier.
Area forecast discussion, Jun 9, 6:30 AM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 630 AM EDT MON JUN 9 2014 .SYNOPSIS... A LOW PRESSURE SYSTEM OVER PENNSYLVANIA WILL WEAKEN AS IT MOVES EAST AND DISSIPATE OVER THE DELMARVA PENINSULA LATER TODAY. THEN, HIGH PRESSURE WILL BUILD INTO NEW ENGLAND AND THE CANADIAN MARITIMES DURING THE MIDDLE OF THE WEEK. AS IT DOES, A WARM FRONT ASSOCIATED WITH A LOW PRESSURE SYSTEM OVER THE MISSISSIPPI VALLEY SHOULD THEN PASS NORTH OF THE AREA LATE THURSDAY. THIS LOW IS FORECAST TO MOVE THROUGH THE GREAT LAKES INTO CANADA AND BRING A COLD FRONT INTO THE REGION ON FRIDAY NIGHT. HIGH PRESSURE WILL BUILD IN FOR LATER SATURDAY INTO SUNDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... CONTINUING THETA-E ADVECTION AND WEAK ISENTROPIC LIFT ACROSS OUR EASTERN ZONES ARE KEEPING THE SHOWERS GOING...SOME HEAVY AT TIMES. FORTUNATELY THE SHOWERS ARE MOVING SO WE SHOULD NOT HAVE MANY ISSUES, OUTSIDE THE NORMAL POOR DRAINAGE AREAS, IN TERMS OF FLOODING. OTHERWISE, SURFACE ANALYSIS PLACES A WEAKENING SURFACE LOW PRESSURE ACROSS CENTRAL PENNSYLVANIA WITH LITTLE EASTWARD MOVEMENT. ILL- DEFINED PRESSURE GRADIENT SHOWS WHAT WAS ONCE A WARM FRONT TO OUR SOUTHWEST THAT FIZZLED OUT WHILE A WEAK COLD FRONT HANGS BACK IN THE WESTERN PART OF PA. THE GENERAL TREND THROUGH THIS MORNING IS DECREASING POPS FROM WEST TO EAST AS THE SURFACE LOW MOVES EASTWARD AND THE BETTER DYNAMICS ARE LOST WELL TO OUR EAST. THE HEAVIEST ACTIVITY IS ACROSS CENTRAL AND NORTHERN NEW JERSEY MOVING TOWARDS THE NORTHEAST AS THE WINDS ALOFT BEGIN TO VEER TOWARDS THE SOUTHWEST. BEHIND THIS AREA THERE ARE SOME WIDELY SCATTERED SHOWERS ACROSS DELMARVA AND NORTHERN VIRGINIA BUT THE HI-RES GUIDANCE SQUEEZES THEM INTO OUR AREA OVER THE NEXT HOUR OR TWO. DEEP LAYER MOISTURE CONTINUES TO STREAM INTO THE REGION FROM THE SOUTHWEST AND WITH THE SLOW PROGRESSION OF THE SURFACE LOW WE WILL CONTINUE OUR SOUTHERLY FLOW FOR A MAJORITY OF THE DAY. THIS WILL KEEP THE STRATUS ACROSS THE REGION THROUGH AT LEAST THE EARLY AFTERNOON BEFORE LIFTING A BIT. TEMPERATURES WILL BE KEPT CLOSER TO SEASONAL AVERAGES WITH THE CLOUD COVER IN PLACE. MORE SHOWERS AND ISOLATED THUNDER IS POSSIBLE ONCE AGAIN THIS AFTERNOON WITH MARGINAL INSTABILITY IN PLACE SO WE KEEP HIGHER CHANCE POPS JUST ABOUT EVERYWHERE. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/... WE LOSE THE SURFACE BASED INSTABILITY THIS EVENING BUT WE KEEP THE MUGGY ENVIRONMENT IN PLACE WITH WINDS STILL OUT OF THE SOUTH. WEAK FRONTAL BOUNDARY, THE ONE BACK IN WESTERN PA TODAY, MAY HAVE ENOUGH MUSTER TO CONTINUE SHOWER ACTIVITY TONIGHT...WE HAVE THE MOISTURE TO SPARE AT THIS POINT. AREAS OF FOG AND MORE STRATUS SHOULD PREVAIL TONIGHT, ESPECIALLY WHERE THE HEAVIER RAIN FALLS TODAY. TEMPERATURES WILL REMAIN QUITE MILD TONIGHT WITH LOWS A COUPLE DEGREES WARMER THAN THIS MORNINGS. && .LONG TERM /TUESDAY THROUGH SUNDAY/... A RIDGE ALOFT WILL BE BUILDING OVER THE REGION AND HIGH PRESSURE WILL BE BUILDING OVER NEW ENGLAND. BOTH OF THESE FEATURES WILL LIKELY KEEP A GOOD PORTION OF THE TUESDAY INTO EARLY WED TIME FRAME DRY. THERE COULD BE SOME SHOWERS EARLY TUESDAY AND DIURNAL SHWRS/TSTMS WED AFTN. THE GUID STILL IS IN DISAGREEMENT DURG THIS TIME, BUT ONE THING IS CLEAR...THE GFS IS SUFFERING FROM SOME CONVECTIVE FEEDBACK PROBLEMS DURG THE EARLY AND MIDWEEK PERIOD AND THESE ISSUES ARE IMPACTING ITS PRECIP FCST. CONSEQUENTLY, IT IS THE WETTEST MDL DURG THIS TIME AND GENLY THE OUTLIER. BY THU, LOW PRES OVER THE LWR MS VLY WILL MOVE NWD AND WEAKEN AND ITS ASSOCD WMFNT WILL CROSS THE REGION BRINGING A BETTER CHC OF RAIN. PRECIP CHC WILL CONTINUE TO INCREASE INTO FRI WHEN THE CDFNT WILL APPROACH AND CROSS THE AREA FRI NIGHT. BEHIND THE CFP, HIGH PRESSURE WILL BUILD IN AND IT LOOKS LIKE ANOTHER DRY AND NICE WEEKEND IS IN STORE. TEMPS LOOK TO BE AOA NRML THRU THE PD. && .AVIATION /10Z MONDAY THROUGH FRIDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. TODAY...MVFR TO VFR. AN EXPANSIVE AREA OF MVFR CIGS TO OUR IMMEDIATE WEST WILL CONTINUE TO WORKS ITS WAY EASTWARD THROUGH THE MORNING HOURS. EXPECT MVFR CONDITIONS TO OCCUR OVER THE NEXT FEW HOURS FROM WEST TO EAST. IMPROVEMENT BACK TO VFR MAY TAKE UNTIL THE EARLY AFTERNOON GIVEN THE PASSAGE OF A SLOW MOVING SURFACE LOW PRESSURE TO OUR NORTHWEST. POCKETS OF SHOWERS THROUGH THE MORNING HOURS THEN A BREAK IN THE ACTION AND POSSIBLY MORE ACTIVITY BY THE LATE AFTERNOON HOURS...CAN NOT RULE OUT THUNDER TODAY. CONFIDENCE IS MODERATE. TONIGHT...MVFR OR LOWER IN AREAS OF FOG AND STRATUS. WINDS WILL REMAIN OUT OF THE SOUTH TONIGHT. CONFIDENCE IS MODERATE. OUTLOOK... TUE THROUGH WED NIGHT...PREDOMINATELY VFR. SOME MVFR CONDITIONS IN SHOWERS AND ISOLATED THUNDERSTORMS, ESPECIALLY EARLY TUE AND WED AFTERNOON, AS WELL AS MORNING CLOUDS AND FOG. A DECENT PORTION OF THE PERIOD COULD END UP DRY. MDT CONFIDENCE. THU THROUGH FRI...GREATER COVERAGE OF SHOWERS AND TSTMS AND INCREASING CHANCES AS WE APPROACH FRI WITH MORE MVFR AND LOCALLY IFR CONDITIONS IN PCPN AS WELL AS EARLY MORNING CLOUDS AND FOG. MDT CONFIDENCE. && .MARINE... SUB-SCA CONDITIONS THROUGH TONIGHT THOUGH SEAS WILL BE BUILDING UPWARDS OF 4 FEET BY THIS AFTERNOON. SOUTHERLY WINDS WILL PERSIST ACROSS THE WATERS TODAY AND TONIGHT AND MAY INCREASE UPWARDS OF 20 KNOTS THIS EVENING, THOUGH WE STILL EXPECT SUB-SCA GUSTS TO OCCUR. OUTLOOK... TUE THROUGH FRI...SUB-SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. GREATEST MARINE CONCERNS MAY BE PATCHY FOG AND POSSIBLY STRONGER TSTMS FRIDAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...GIGI/NIERENBERG NEAR TERM...HEAVENER SHORT TERM...HEAVENER LONG TERM...NIERENBERG AVIATION...GIGI/NIERENBERG MARINE...GIGI/NIERENBERG
Hazardous weather outlook, Jun 9, 6:35 AM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 635 AM EDT MON JUN 9 2014 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-101045- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 635 AM EDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THIS UPCOMING WORK WEEK IS GOING TO FEATURE A MUCH MORE HUMID AIR MASS WHICH WILL INCREASE THE CHANCES FOR HEAVY DOWNPOURS WITH ANY SHOWERS OR THUNDERSTORMS. WHILE THE THREAT CAN NOT BE RULED OUT FOR ANY DAY, CHANCES WILL INCREASE FOR BOTH HEAVY RAIN AND STRONGER THUNDERSTORMS AS THE WORK WEEK PROGRESSES LIKELY PEAKING ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-101045- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 635 AM EDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 9, 7:12 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
712 AM EDT MON JUN 9 2014
NJZ012>014-091315-
EASTERN MONMOUTH NJ-MIDDLESEX NJ-WESTERN MONMOUTH NJ-
712 AM EDT MON JUN 9 2014
...SHOWERS WITH LOCALLY HEAVY DOWNPOURS WILL AFFECT MIDDLESEX AND
MONMOUTH COUNTIES...
AT 708 AM EDT...SHOWERS WITH THE HEAVIEST RAIN WERE LOCATED FROM
MONMOUTH JUNCTION TO TOMS RIVER...MOVING NORTHEAST AT 20 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.
THE HEAVIEST RAIN WITH THESE SHOWERS WILL BE NEAR DAYTON AROUND 715
AM...MILLTOWN AROUND 730 AM...EDISON AROUND 745 AM...SEWAREN AROUND
800 AM...PORT READING AROUND 815 AM AND SANDY HOOK AROUND 830 AM.
PLEASE TAKE ROADWAYS NOT AFFECTED BY PONDING AND POOR DRAINAGE
FLOODING.
OTHER SHOWERS WITH HEAVIER RAIN WILL CONTINUE TO AFFECT THE AREA.
LAT...LON 4011 7402 4009 7408 4014 7411 4010 7415
4011 7424 4017 7426 4017 7439 4013 7447
4021 7455 4027 7448 4036 7463 4061 7431
4061 7421 4047 7425 4043 7400 4048 7402
4048 7401 4045 7396The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:29 AM EDT | Areal Flood Advisory | PHI | Middlesex | 3 hr |
| Jun 9, 7:42 AM EDT | Areal Flood Advisory | PHI | Monmouth, Ocean | 2 hr |
| Jun 9, 9:16 AM EDT | Special Weather Statement | PHI | Monmouth | 89 min |
| Jun 9, 10:03 AM EDT | Special Weather Statement | PHI | Ocean | 87 min |
| Jun 9, 4:30 PM EDT | Areal Flood Advisory | PHI | Montgomery | 2 hr |
| Jun 9, 5:20 PM EDT | Flash Flood Warning | PHI | Montgomery, Philadelphia | 3 hr |
| Jun 9, 6:37 PM EDT | Areal Flood Advisory | PHI | Chester | 3 hr |
Nearby
Special Weather Statements in New Jersey, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.